MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION OverStitch Suture Cinch; Endoscopic Tissue Approximation Device

BOSTON SCIENTIFIC CORPORATION OverStitch Suture Cinch; Endoscopic Tissue Approximation Device
Model Number M00505530
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/02/2026
Type of Reportable Event Malfunction
Event or Problem Description
This product was returned to the manufacturer without any report of performance issues or adverse patient effects.The returned device was analyzed and the product investigation revealed that the cinch wire was broken and the cinch failed to deploy.See block h11 for full investigation details.
 
Additional Manufacturer Narrative
Block b3: as no event date was provided, the date the device was returned to boston scientific (02 july 2026) is being used as the estimated event date.Block h6: imdrf device code a0401 captures the reportable event of cinch wire break.Imdrf device code a150101 captures the reportable event of cinch failure to deploy.Block h11: device evaluation.The returned suturing cinch was analyzed.A visual inspection was performed.The unit returned with the partial detachment in the handle to manually fire cinch and without the plug and collar.In a microscopic inspection, it was identified the plunger slightly rotated in housing.Additionally, it was necessary to separate the hypotube from the handle to identify the crimp and screw marks in the hypotube and finally, beaded wire was found returned inside this component.It was necessary to kink the working length to identify the lumen inside, and lumen was found.The product investigation found the catheter damaged, cinch wire broken, and the handle damaged.It was confirmed during the dhr review that there were no manufacturing deviations which could have contributed to the reported event.However, based on further investigation, a relationship was identified between the manufacturing process and the failure mode.Based on all gathered information, most likely procedural factors such as the handling of the device and the technique used by the physician (force applied), could have resulted in the damages encountered in the device.The device failed to deploy during the procedure, which required the use of pliers to manually actuate the mechanism and enable device removal this is confirmed with the product condition returned.This sequence of events indicates that an initial functional failure of the cutting mechanism must have occurred prior to the manual intervention.The device analysis revealed internal mechanical damage, including a partial detached in the handle, beaded wire break and component misalignment, which is consistent with a compromised actuation system.While part of the observed damage may have been related to the use of an additional tool, these findings are consistent with the reported functional failure.Therefore, the manufacturing process presents a relationship with this failure mode, and the investigation will be closed as a manufacturing deficiency.

Brand Name
OverStitch Suture Cinch
Common Device Name
Endoscopic Tissue Approximation Device
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
Boston Scientific Corporation
2546 calle primera
alajuela
CS  
Manufacturer Contact
christina lam
300 boston scientific way
marlborough, MA 01752
+1(914)571-6918
MDR Report Key50193792
Report Number3005099803-2026-03243
Device Sequence Number14976886
Product Code OCW
UDI-Device Identifier00191506060046
UDI-Public(01)00191506060046(17)280723(10)37049911
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other
Type of Report Initial
Report Date (Section B) 08/10/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM00505530
Device Catalogue NumberM00505530
Device Lot Number0037049911
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer07/02/2026
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/16/2026
Initial Report FDA Received Date08/10/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/24/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown